- Question from Margaret: I was recently diagnosed with DCIS, estrogen- and progesterone-negative. As I am postmenopausal, my doctor has put me on Arimidex. Is that the latest protocol? I'm a bit concerned because I've been told I'm in early osteoporosis. Should I be concerned?
- Answers - Kathy D. Miller, M.D. Any time you're concerned about your doctor's recommendation is a good time to ask more questions and consider seeking a second opinion. You're right to be concerned about osteoporosis and increased bone loss that may come with Arimidex. With an estrogen-negative and progesterone-negative tumor, the benefit of taking Arimidex is probably very small, if any.
The Ask-the-Expert Online Conference called Hormone-Receptor-Negative Breast Cancer featured Kathy D. Miller, M.D., Marisa Weiss, M.D., and moderator Jennifer Armstrong, M.D. answering your questions about a wide range of issues related to hormone-receptor-negative breast cancer.
Editor's Note: This conference took place in November 2005.
The materials presented in these conferences do not necessarily reflect the views of Breastcancer.org. A qualified healthcare professional should be consulted before using any therapeutic product or regimen discussed. All readers should verify all information and data before employing any therapies described here.
A production of LiveWorld, Inc.
Copyright 2010. All rights reserved.